Bipolar, anxiety, and acne

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MyRosesJR
New Member


Date Joined Aug 2008
Total Posts : 4
   Posted 8/5/2008 8:15 AM (GMT -7)   
I am new here and I am just hoping for some imput here to help calm me. I have had a panice disorder since the age of 12 and I am now 28. I recently had my doctor discuss with me that he believes I have bipolar tendencies. I have been taking Lamictal for about 3 weeks. Last week he doubled my dose  to 50mg. It made me VERY irritable. So as of this last Friday he cut it back down to 25 and added in 600 mg of lithium. I am not so irritable and the other weird stuff went away, but I am having HUGE acne issues. My face HURTS! I don't know what to do or try. If this is the combo the works for me I don't want to mess with it, but I don't want the painful icky acne all over my face. So if anyone has some adivce or thoughts please share.
 
Thanks.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 8/5/2008 9:54 AM (GMT -7)   
Hi MyRosesJR,

Welcome to HealingWell and to the bipolar board.

You'll definitely want to talk it over with your doctor to see if it's worth dealing with. One of my meds (I'm not sure which one) gives me a little acne to, I treat it just as I would a regular break out -- with acne soap and some tea tree oil.

Glad you're here.
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 8/5/2008 1:58 PM (GMT -7)   
Hello MyRosesJR,
 
Welcome to the HW forums.
 
I too have had my shares of acne, especially when I first strated taking Lithium.  Over time it would get better for a short whuile, then get bad all over again.  Unfortunetely, that is one of the side effects of Lithium, especially the generic version Lithium Carbonate.
 
Olivia
Olivia
Bipolar Co-Moderator


Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.


missflip
Regular Member


Date Joined May 2008
Total Posts : 163
   Posted 8/5/2008 5:44 PM (GMT -7)   
Hey. I had that happen too when I was on Lithium. I used an over the counter treatment called Acne Free. It is a three step system and it works great. You could try that. Or you could see a dermatologist about it. If the combination of meds works for you, that is what I would try.

Good luck.

Missflip
"I'm not crazy; I'm just a little unwell."  Matchbox Twenty

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:33 AM (GMT -7)
There are a total of 2,735,960 posts in 301,341 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
251 Guest(s), 12 Registered Member(s) are currently online.  Details
scottishlymielady, PeteZa, blueberrymuffin, Milenita, Tick41, pmm73, Ariel Smith, poohcheez, Traveler, Jozuck12, Tim Tam, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer